MAUDE Adverse Event Report: CLEARSTREAM TECHNOLOGIES LTD. LIFESTREAM BALLOON EXPANDABLE VASCULAR COVERED STENT

CLEARSTREAM TECHNOLOGIES LTD. LIFESTREAM BALLOON EXPANDABLE VASCULAR COVERED STENT
Model Number LSMU1350958
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Injury (2348)
Date of Event 09/11/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lot number for the device was provided.The device history records are currently under review.The return of the device is pending.The investigation is currently underway.(expiry date: 02/2022).
 
Event or Problem Description
It was reported that during a stent graft treatment of a thoracic type b dissection in the celiac artery using the chimney technique via brachial artery, the stent graft allegedly dislodged from the balloon.Reportedly, the healthcare provider was able to catch the stent graft by bringing it back into the sheath, but allegedly dislodged in the sheath.It was further reported that the sheath was removed from the patient and the stent graft remained in the brachial artery.The patient's artery was opened to remove the stent and three vein grafts were required to repair the artery.
 
Additional Manufacturer Narrative
H10: manufacturing review: a complaint lot history review was carried out for the lot number.This is the first reported complaint for this lot number and this issue per the complaint history review (chr).Investigation summary: the investigation is inconclusive for the reported dislodgement issue.The stent was not present on the balloon and the balloon had been inflated.The root cause could not be determined based upon the available information received from the field communications or the returned sample.The lifestream was being used in the treatment of a thoracic type b dissection in the celiac artery.This is off label use of the device.It is unknown if there were patient factors or other procedural or handling techniques that contributed to the reported event.Labeling review: the instructions for use (ifu) for the lifestream product was reviewed for information relevant to the reported event: the event description states that the lifestream was being used in the treatment of a thoracic type b dissection in the celiac artery.This is off label use of the device.The lifestream stent is intended only in the treatment of atherosclerotic lesions in the common and external iliac arteries.H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during a stent graft treatment of a thoracic type b dissection in the celiac artery using the chimney technique via brachial artery, the stent graft allegedly dislodged from the balloon.Reportedly, the healthcare provider was able to catch the stent graft by bringing it back into the sheath, but allegedly dislodged in the sheath.It was further reported that the sheath was removed from the patient and the stent graft remained in the brachial artery.The healthcare provider allegedly was aware the product was being used off label.The patient's artery was opened to remove the stent and three vein grafts were required to repair the artery.

Brand Name
LIFESTREAM BALLOON EXPANDABLE VASCULAR COVERED STENT
Common Device Name
BALLOON EXPANDABLE VASCULAR COVERED STENT
Manufacturer (Section D)
CLEARSTREAM TECHNOLOGIES LTD.
moyne upper
enniscorthy, co. wexford N A
EI  N A
MDR Report Key9169088
Report Number9616666-2019-00104
Device Sequence Number16811653
Product Code PRL
UDI-Device Identifier05391522081277
UDI-Public(01)05391522081277
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P160024
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLSMU1350958
Device Catalogue NumberLSMU1350958
Device Lot NumberCMDQ0442
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/04/2019
Initial Date Received by Manufacturer 09/12/2019
Supplement Date Received by Manufacturer11/12/2019
Initial Report FDA Received Date10/08/2019
Supplement Report FDA Received Date11/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;